Reactions 1704, p123 - 2 Jun 2018
Gastrointestinal side effects: case report
A 49-year-old woman developed gastrointestinal side effects
during treatment with cyclophosphamide for hypertrophic
The woman was diagnosed with hypertrophic
pachymeningitis at the age of 48 years. She presented at the
age of 49 years due to recurrence of hypertrophic
pachymeningitis. She was receiving prednisolone. Based on
the biopsy of the nasal mucosa, she was diagnosed with a
limited form granulomatosis with polyangiitis. Therefore,
monthly treatment with IV cyclophosphamide was initiated
and administered three times at a dose of 600mg, 800mg and
800mg. Subsequently, she experienced gastrointestinal side
effects [time to reaction onset not stated].
Therefore, the woman declined further treatment with
cyclophosphamide. Later, she developed simultaneous
multiple intracerebral haemorrhages and consciousness
impairment at the age of 50 years secondary to granulomatosis
with polyangiitis [outcome of ADR not stated].
Author comment: "Monthly intravenous
cyclophosphamide therapy was therefore initiated and
administered 3 times (at doses of 600 mg, 800 mg, and 800
mg), after which she declined further [cyclophosphamide]
because of gastrointestinal side effects."
Kato E, et al. Granulomatosis with polyangiitis complicated by hypertrophic
pachymeningitis presenting with simultaneous multiple intracerebral hemorrhages.
Internal Medicine 57: 1167-1172, No. 8, 2018. Available from: URL: http://
doi.org/10.2169/internalmedicine.9660-17 - Japan
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved